Alert archive / Arizona / Flash Flood Warnings in 2016
Flash Flood Warning 52, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 27, 2016, 2:37 AM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2016, 2:37 AM MST (09:37 UTC)
- Expired
- Aug 27, 2016, 5:30 AM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Las Vegas radar (KESX), 184 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
889 WGUS55 KFGZ 270937 FFWFGZ AZC025-271230- /O.NEW.KFGZ.FF.W.0052.160827T0937Z-160827T1230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 237 AM MST SAT AUG 27 2016 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 530 AM MST * AT 235 AM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO 1.5 INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. * FLASH FLOODING WILL AFFECT BURRO CREEK IN WESTERN YAVAPAI COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. && LAT...LON 3484 11314 3458 11332 3467 11333 3480 11328 $$ 41
1 follow-up statement
945 WGUS75 KFGZ 271227 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 527 AM MST SAT AUG 27 2016 AZC025-271235- /O.EXP.KFGZ.FF.W.0052.000000T0000Z-160827T1230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YAVAPAI AZ- 527 AM MST SAT AUG 27 2016 ...THE FLASH FLOOD WARNING FOR YAVAPAI COUNTY WILL EXPIRE AT 530 AM MST... THE FLASH FLOOD WARNING FOR BURRO CREEK IN WESTERN YAVAPAI COUNTY WILL EXPIRE AT 530 AM MST. HEAVY RAIN HAS ENDED. FLOOD WATERS ARE RECEDING. FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES. LAT...LON 3484 11314 3458 11332 3467 11333 3480 11328 $$ 41
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 8:59 PM MST, 5 hours 38 minutes earlier.
Area forecast discussion, Aug 26, 8:59 PM MST, 5 hours 38 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 859 PM MST FRI AUG 26 2016 .SYNOPSIS...Thunderstorms with cooler than normal daytime temperatures will continue through the weekend as a weak low pressure system moves into Arizona. A drying and warming trend may start early next week, before increasing moisture and storm chances return by mid week. && .DISCUSSION... Showers and thunderstorms have generally decreased in coverage and intensity this evening across northern Arizona. We have made small downward adjustments in precip chances for the remainder of tonight, though slight chances will certainly persist overnight. && .PREV DISCUSSION /350 PM MST/...A trough of low pressure is dropping south through the Great Basin this afternoon while deep monsoon moisture (1-2 inch Pwat) resides over Arizona. Scattered showers and thunderstorms produced hail and localized minor flooding across northern Arizona today. The low will provide enough lift for some storms to continue through the night tonight...especially northwest of a Bagdad-Flagstaff-Four Corners line. Saturday is expected to be active again as the trough moves over the state. Sunday will see a decrease in storm coverage. Drier and warmer weather is forecast Monday into Tuesday with the best chance of storms near the AZ/NM line. Later Tuesday into Thursday, a trough over the west coast could pull deeper moisture back north into the area increasing our thunderstorm chances. && .AVIATION... For the 06z package...Isolated thunderstorms and showers to continue overnight. Monsoon moisture will remain in place so look for another round of scattered showers and thunderstorms on Saturday. Away from storms, light winds with scattered to broken ceilings 5-7 kft above ground level. Periods of MVFR-IFR conditions in stronger storms. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...KD/MAS AVIATION...KD For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Aug 27, 1:49 AM MST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 149 AM MST SAT AUG 27 2016 AZZ004>018-037>040-280200- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 149 AM MST SAT AUG 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF YAVAPAI AND COCONINO COUNTIES THROUGH 7 PM THIS EVENING. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS NORTHERN ARIZONA TODAY. THE HIGHEST RAINFALL TOTALS ARE EXPECTED ACROSS WESTERN ARIZONA. HAIL IS ALSO POSSIBLE WITH STORMS TODAY ACROSS THE NORTHLAND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A DECREASE IN STORM COVERAGE IS FORECAST FOR SUNDAY THROUGH TUESDAY. MOISTURE AND STORM CHANCES INCREASE AGAIN STARTING WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:02 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Aug 26, 5:29 PM MST | Special Weather Statement | FGZ | 46 min | |
| Aug 26, 5:34 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Aug 27, 1:28 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Navajo, Yavapai | 12 hr |
| Aug 27, 4:09 AM MST | Special Weather Statement | FGZ | Yavapai | 36 min |
| Aug 27, 5:18 AM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 27, 8:45 AM MST | Areal Flood Advisory | FGZ | Yavapai | 4 hr |
Nearby
Flash Flood Warnings in Arizona, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.